MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551PNAL; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551PNAL; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-551PNAL
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call the insulin pump alarmed motor error and high blood glucose event.The customer¿s blood glucose level was 489 mg/dl at the time of the incident.The customer stated that the drive support cap was loose.Customer had a high blood glucose of 489 mg/dl and no form of treatment was reported.No high blood glucose troubleshooting was performed.The customer was advised to discontinue use of the insulin pump and to revert to the back-up plan.The insulin pump is being replaced and is expected to return for analysis.
 
Additional Manufacturer Narrative
Device passed the displacement test however motor error alarm during prime test due to loose or protruded drive support disc.The motor was tested outside of the device and passed.

Brand Name
530G INSULIN PUMP MMT-551PNAL
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7750156
Report Number3004209178-2018-99440
Device Sequence Number11192659
Product Code OZO
UDI-Device Identifier00643169507289
UDI-Public(01)00643169507289
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-551PNAL
Device Catalogue NumberMMT-551PNAL
Device Lot NumberA3551PNALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/07/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date08/05/2018
Supplement Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight195